| Catalog Number |
69-2850 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Injury (2348); Joint Dislocation (2374)
| Date of Event |
06/10/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the device identification the complaint databases were reviewed for similar reported events regarding dislocation.There have been no other events for the lot referenced.Additional information has been requested and if received will be provided in a supplemental report.
Event or Problem Description
The patient had revision surgery on (b)(6) 2018.It was reported that the implant failed while the patient lay in bed and turned over.The rep confirmed that the patient¿s total femur was extended by 15mm.This indicated that there could have been soft tissue laxity/stretching.The rep understands that the inner head and locking ring dislocated from the cup body.
Additional Manufacturer Narrative
Corrected explantation date and removed implantation date.An event regarding malposition involving a trident liner was reported.The event was not confirmed.An all poly constrained liner, an uhr biopolar head with a v-40 femoral head inside the uhr head was returned for evaluation.The all poly liner has irregular shaped bone cement on the outside.There appears to be metal fragments embedded in the bone cement (most likely from a metal mesh.The retaining ring of the all poly liner appears damaged at the location of the catalog number.There is also damage visible to the uhr bipolar head.Medical records received and evaluation: cup malposition contributing to impingement has caused in stability of the revision arthroplasty with an intraprosthetic dislocation of the constrained cup liner as adverse outcome requiring revision.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.The medical review indicated cup malposition contributing to impingement has caused in stability of the revision arthroplasty with an intraprosthetic dislocation of the constrained cup liner as adverse outcome requiring revision.The exact cause of the event could not be determined as insufficient information was provided.Further information such as pre and post operative x-rays, additional operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
The patient had surgery on (b)(6) 2018.The account reported that the implant failed when the patient was just laying in bed and turned over.The rep confirmed that there could have been soft tissue laxity/stretching as we had to extent the patients total femur by 15mm.The rep understands that the inner head and locking ring has dislocated from the cup body.Update 16 july 2018.Cup malposition contributing to impingement has caused in stability of the revision arthroplasty with an intraprosthetic dislocation of the constrained cup liner as adverse outcome requiring revision.